Anyone here diabetic?

Or live with someone who is? Hi all, I'm asking here because, well I know you all. Hubby changed from tablets to insulin this year and is having problems with the injections themselves. A lot of the time the liquid going in sets up a painful burning sensation. The nurse at his diabetic review hadn't got a clue, so did nothing. Has anyone else had this problem, or heard of it and has anyone got any suggestions for him to stop it? Thanks.

8 Replies

  • Go back to the diabetic nurse and explain, they are really helpful.

  • We did explain and if they had been helpful, well I wouldn't have been asking here Hun lol

  • My dad is a diabetic and has been on insulin for about 50 years, I have never heard him experience that sort of a reaction to the injections. It would be his technique needs tweaking or it could be something to do with the insulin he is using. Go and see your GP and ask them for advice is his nurse can't help :)

  • Thanks tiredalot. He has an appointment booked with the review team in December who I hope will be more...... Knowledgeable than the practice nurse. Hope it's technic rather than the insulin. Glad to hear you have not come across this, I was hoping it wasn't a common problem. If anyone else has or hasn't heard of or experienced this please about out, I've found it useful to go to an appointment being able to give them a bit of canversed in formation.

  • Funny that, my Mum always goes with my Dad to his appointments :) My dad is quite bad with his diabetes, has been on insulin since he was 29. Had a lot of trouble with it in the early years getting it right and getting his diet right to. He has found if he stick to his diet too rigidly her has problems and if he goes too far off he has problems, its just getting that happy medium :) I hope he gets it all sorted, take a load off your mind to I would think :)

  • Try going to Diabetes., lots of info there. xx

  • Hi nokidding

    I am so sorry to read this, and I genuinely hope that he can sort this issue out. The insulin that most diabetics use these days is different from what they use to use. There were many varieties of synthetic and human, cloudy, and clear insulin's but as far as I am aware they normally just prescribe one type these days unless there are issues with it? It may be worth him going back and discussing the alternatives?

    I want to wish the both of you all the best of luck.

    Ken x

  • thank you for your response, in some ways I'm glad its not a common problem. My daughter who is trained to give injections also gives this problem to hubby. So it may be his baby skin, seriously the man has the softest skin ever, or its the size of the needle, lack of fatty tissue or the insulin itself. I've posted this question on every forum I could think of and no one has experienced it or heard of it. I'm a beauty therapist and when giving electrolocis you have to be careful not to apply the needle to often into the area because that will build up a thermal response. But I'm always carful to stay away from hair follicle and I'm not applying an electrical current when giving insulin so cant understand the reaction. Also its not all the time. He can go days with no pain and then suddenly he's on fire and curled up with pain :(. His appointment is Dec 2 so hopefully we'll have an answer then.

You may also like...